| Catalog Number |
C2600 |
| Medical Device Problem Codes |
Fracture (1260); Misassembled During Installation (4049)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2024
Type of Reportable Event
Malfunction
Event or Problem Description
This is 1 of 2 reports for the 2st handpiece, and linked to mfg report number 3006697299-2024-00122: a facility reported that the first cusa excel 23khz straight handpiece (c2600) did not work so they wanted to use the second cusa handpiece which did not work also as it was misaligned.They managed to realign it and use it for the surgery.The issue was detected before surgery; however, there was no injury.Additional information was received as follows: ¿ did the problem appear before an operation (patient prepared/under anesthesia)? >> yes.¿ did the problem lead to an increase in the duration of the procedure (= or > 30 minutes)? >> 30 minutes.¿ did this incident have any consequences for the patient? no.
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis -evaluation verified customer information as valid.The transducer found to be twisted in the handpiece housing due to the torque base was not (or not correctly) used, which is a user mistake.As a result, the housing and all o-rings of the coil form need to be exchanged, and the calibration and the final test per manufacturer's specification must be performed.Root cause - the root cause is confirmed as an overtorqued handpiece caused by customer misuse which resulted in a crack in the housing.The housing replacement will be covered under the terms of the field safety notice.No further corrective action is required.At present, we consider this complaint to be closed.
Event or Problem Description
N/a.